Discussion in 'Therapy and Medication' started by BelovedDreamer, Dec 22, 2006.

  1. BelovedDreamer

    BelovedDreamer Well-Known Member

    So about a year ago I was put on prozac for anxiety (and eventually Wellbutrin to try to deal with the result of the prozac). It took away my anxiety, oh yes indeed, but it also fucked with my brain chemistry, made me suicidal, and when I got a new, competent therapist I was told it had sent me into a hypomania (sp?). So now my new therapist is trying to fix whatever it did to my head. To do so he just put me on Seroquel, but I'm really (ironically) anxious about taking it. He didn't really tell me that much about it, and I know it's not right of me, but after looking it up and realizing it was an anti-psychotic I feel even less comfortable taking it. I've always thought of myself as eccentric and certainly not "on-my-rocker" per-say, but taking an antipsychotic feels like crossing some sort of point of no return in the nuttiness scale. Plus, I've taken the Seroquel one night so far and I spent the next day being a hardcore zombie. I'm curious as to whether it's always going to leave me this tired and sluggish. The way I was all day certainly meant I shouldn't have been driving a car, left me unable to do my class work, to think straight or anything. I felt numb and some of the side-effects I read about were super wonky. I certainly didn't feel sucidal, I'll give it that. I was no more capable of feeling suicidal than a plank of wood. What have people's experiences been with this drug?
  2. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    Yes, I am very familiar with Seroquel, I have been on it over 3 years the main reason they put me on it was for my severe insomnia, but I also am getting a small dose in the morning suppose to help me anxiety/agoraphobia. I am on 100 mgs of it in the morning and I take 700mgs at night. It's the only thing that makes me sleep, god sent lol..

    What all would you like to know if you ask me I will try and answer your questions if I know the answer :)


  3. BelovedDreamer

    BelovedDreamer Well-Known Member

    So far (I've been on it a few days) it knocks me out but I've been having really freaky dreams and I spend the next day like a walking zombie. Did this happen to you or anyone else you know? Does it go away? I can't function like this. I'm supposed to be driving to another state in about a week and its definitely not safe for me to be driving like this. My brain and motor reactions are sooooo slowed that I feel like I'm swimming in mud. I'm a university student at a really tough college. I can't write papers when my medication makes me borderline narcoleptic and leaves me feeling stupider than a pole.
  4. theleastofthese

    theleastofthese SF Friend Staff Alumni

    I was put on 25 mg at bedtime and it knocked me out so bad I slept for hours and was useless the next day. I even QUARTERED that dose and was still unconcious for hours. Now I only take it (what I have left) when I cannot sleep and don't have to get up early. I wasn't on it long enough to tell any other side effects cause the extreme sleepiness put me off it right away. That was my only brief and unpleasant experience with it. Yuck.

  5. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    Well usually it makes you really drowsy and it lasts about a week, your body will eventually adjust... :)
  6. Ruby

    Ruby Well-Known Member

    What dose do you take? I take 400mg bd (twice daily). It doesn't make me TOO tired.
    What is the highest dose for seroquel? I thought that it was 800mg but my psychiatrist wants to increase it to 1000mg.
  7. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    I'm on 700mg at bed time, the psychiatrist here doesn't like going over 800 at a time.
  8. BelovedDreamer

    BelovedDreamer Well-Known Member

    I'm on a low dosage-- 200 mg at bedtime-- and I've been on it now for about ten days, yet I'm still almost catatonic during the day. All I do is sleep, or fight to force myself to stay awake. I thought it was supposed to've worn off by now?
  9. bipolarkitty

    bipolarkitty Well-Known Member

    it made my restless legs syndrome symptoms go through the roof and made my haert race to over 165. they took me off it right away.
  10. slim_to_none

    slim_to_none Well-Known Member

    seroquel has been a wonder drug for me. its the only thing that ive stayed on for a long period of time because it works so well. i find that when my doses get changed i get exceptionally tired, but other than that it is mostly calming. which is what i need. i too was afraid at the start because its an anti-psychotic, but it does have other uses too. so dont stress about that.
    so yeah, basically its a good drug. but rather expensive.
    good luck.
  11. blackpiano

    blackpiano Guest

    yes it is an anti-psycotic, but it also has other benefits outside of this area.
    I have taken it for over a year now, in conjunction with other stuff, and it has helped with the general anxiety. I don't find it makes me sleepy, and has controlled my shake to some extent.
    Sorry to hear you are having bad side effects, stay safe with these, hope they go away soon
  12. TLA

    TLA Antiquitie's Friend

    Possibly 200 mg is way too much for you. Use a pill cutter to half it (with dr. ok). I had to go down from 100 mg at night to 25 mg. Its not that I LOVE it, but if I do not take it at night and I am not tired, I can stay up for 2 days. Everyones body chemicals take in drugs differently, especially the metabolization of them.
    You do not have to be psychotic to benefit from meds; just as you do not need to be 'crazy' to see a pdoc. Also, depends on why you need it or if you have other meds.

    I wish you success.
  13. nrvsreck

    nrvsreck Well-Known Member

    I took it very rarely. Doc put me on it for Bi-Polar, but also to help me sleep at night. Only problem is, I drive a truck for a living so it just doesn't work for me. Once, I took 25mg before bed and the next day I could barely stay awake. Here I am driving an 80,000lb rig through Atlanta down to Macon and can barely keep my eyes open. By about 2pm I was so sleepy I had to just pull over and sleep a couple of hours to get my bearings back. I just said hell no to that stuff and haven't taken it since. Now I'm on Abilify, but only 5mg of it, and it makes me feel like a dead soul. Wide awake, but dead inside. Like an inanimate object, incapable of human emotion. And, that's only 5mg. The lowest dose he can prescribe.